MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS INTERCALARY SEGMENT 55MM; LPS AND S-ROM : KNEE ACCESSORY

DEPUY ORTHOPAEDICS INC US LPS INTERCALARY SEGMENT 55MM; LPS AND S-ROM : KNEE ACCESSORY
Model Number 1987-09-055
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Post Operative Wound Infection (2446)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Article entitled "is a single dose of preoperative antibiotic therapy effective for patients treated with megaendoprosthesis after metastatic bone tumour resection?" written by m.Kiran, j.Alsousou, n.Dalal, p.Ralte, g.Kumar, and b.Kapoor published by musculoskeletal surgery on december 16, 2020 was reviewed.The aim of our study was to present the results of a single dose of preoperative antibiotic administered during anaesthetic induction in a consecutive cohort of patients undergoing mpr for metastatic bone disease (mbd).51 patients were included in this study who underwent primary megaendoprosthetic replacement (mpr) for mbd between august 2012 and september 2018.All patients were implanted with depuy lps.The exact implants implanted were not noted.35 patients were implanted with a proximal femoral replacement.7 patients were implanted with a distal femoral replacement.4 patients were implanted with a proximal humeral replacement.3 patients were implanted with a distal humeral replacement.2 patients were implanted with a total femoral replacement.Adverse events: one case of superficial wound infection which resolved with two weeks of oral clindamycin.One case of deep infection in a proximal humeral replacement performed for metastasis from a malignant melanoma.The patient¿s scar had healed, and he was progressing well under the care of the physiotherapists.He presented with warmth and redness along the surgical scar for a period of two days, three months after the initial surgery.A debridement and implant retention procedure was performed with exchange of modular parts.Patient received oral and iv antibiotics for the treatment of the infection.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.

Brand Name
LPS INTERCALARY SEGMENT 55MM
Common Device Name
LPS AND S-ROM : KNEE ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14186267
Report Number1818910-2022-07280
Device Sequence Number20074114
Product Code JWH
UDI-Device Identifier10603295078616
UDI-Public10603295078616
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1987-09-055
Device Catalogue Number198709055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown